Hail, Hickman
- When
- May 31, 12:46 PM CST
- Where
- Hickman County, 1.63 mi ENE of Littlelot
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.789, -87.323
Quarter size hail was reported 7 miles east of Centerville near the Littlelot community.
Scattered strong to severe thunderstorms developed across Middle Tennessee during the afternoon and evening hours on May 27. A few storms produced large hail and minor flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered strong to severe thunderstorms developed across Middle Tennessee during the afternoon and evening hours on May 27. A few storms produced large hail and minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 31, 11:53 AM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1253 PM CDT SUN MAY 31 2015 .UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION AND RAISED POPS ESPECIALLY ACROSS LOCATIONS WEST OF INTERSTATE 65. && .AVIATION.../18Z TAFS/ STARTING OFF WITH GENERALLY VFR CONDITIONS HOWEVER -TSRA/-SHRA WILL INVADE MIDDLE TENNESSEE AND LIKELY IMPACT TAF SITES BETWEEN 19Z THROUGH AT LEAST 03Z...WEST TO EAST. INDIVIDUAL -TSRA COULD PRODUCE BRIEF IFR/LIFR CONDITIONS REDUCING VISIBILITIES AND CEILINGS...ALTHOUGH EXACT TIMING IS TOO DIFFICULT TO PINPOINT AT THIS TIME BUT THE BEST WINDOW OF OPPORTUNITY LOOKS TO BE 19Z-01Z. ONCE CONVECTION DIES DOWN...VFR/MVFR CEILINGS AND VISIBILITIES WILL QUICKLY DETERIORATE TO IFR/LIFR CONDITIONS AFTER 06Z AND LIKELY NOT SIGNIFICANTLY IMPROVE UNTIL CLOSER TO 18Z. HURLEY && .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM AHEAD OF A COMPLEX OF STORMS CURRENTLY SITUATED OVER WEST TENNESSEE. BELIEVE COVERAGE WILL INCREASE OVER THE NEXT SEVERAL HOURS ACROSS MIDDLE TENNESSEE AND CONTINUE THROUGH THE EVENING HOURS. AS A RESULT...RAISED POPS ACROSS LOCATIONS WEST OF INTERSTATE 65. STILL EXPECTING STRONG TO EVEN SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON WITH THE MAIN HAZARD BEING DAMAGING WINDS AND HEAVY RAINFALL. TEMPERATURES STILL LOOK ON TRACK FOR HIGHS IN THE UPPER 70S TO MID 80S THIS AFTERNOON. NO OTHER CHANGES WERE MADE AT THIS TIME. HURLEY && .PREV DISCUSSION.../ISSUED 212 AM CDT SUN MAY 31 2015/ DISCUSSION... COLD FRONT EXTENDS FROM LOW IN SOUTHERN INDIANA DOWN ALONG MISSISSIPPI RIVER INTO NORTHERN LOUISIANA. COLD FRONT WILL CRAWL EASTWARD TODAY...TONIGHT AND MONDAY. 1030 MBAR SURFACE HIGH CENTERED JUST NORTH OF GREAT LAKES REGION WITH STRONG RIDGING NORTH TO SOUTH DOWN THROUGH PLAINS STATES. UPPER TROUGH AXIS EXTENDS FROM SOUTHERN WISCONSIN DOWN THROUGH MISSOURI INTO EASTERN TEXAS. UPPER TROUGH WILL WORK EVER SO SLOWLY EASTWARD AND WITH A CLOSED OFF LOW DEVELOPING OVER MISSISSIPPI MONDAY NIGHT ON GFS/AND OVER TENNESSEE ON EURO. UPPER LOW CENTER WADDLES AROUND MISSISSIPPI...ALABAMA AND TENNESSEE DEPENDING ON WHICH MODEL WE CHOOSE...AS WE GO THROUGH THE WORK WEEK AND INTO THE WEEKEND. ACTUAL UPPER LOW POSITION MAY TURN OUT TO BE A BLEND OF BOTH GFS AND EURO. SOUTHWESTERN U.S. UPPER RIDGE KEEPS TRYING TO BUILD THIS WAY BUT EASTERN SIDE OF RIDGE KEEPS GETTING CARVED OUT BY REPEATEDLY...SOUTHEASTWARD DIVING SHORT WAVES. FINALLY UPPER RIDGE GIVES UP AND RETREATS WITH UPPER TROUGH DOMINATING EASTERN U.S. THROUGH THE FIRST 10 DAYS OF JUNE. THIS MEANS MORE UNSETTLED WEATHER FOR MIDDLE TENNESSEE WITH PERIODS OF SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. TEMPS WILL AVERAGE A FEW DEGREES ABOVE THE SEASONAL 30 YEAR NORMALS FOR THIS TIME OF THE YEAR. IN THE SHORT TERM...CURRENTLY ONGOING SHOWERS AND STORMS IN EASTERN ARKANSAS WORKING ACROSS THE MISSISSIPPI RIVER INTO WESTERN TENNESSEE. A FEW SHOWERS ISOLATED STORM HAVE DEVELOPED AROUND COOKEVILLE LAST HOUR WITH ONE LIGHTNING STRIKE. THIS ACTIVITY SEEMS TO BE DEVELOPING ALONG A 35 KNOT LOW LEVEL JET AXIS THAT EXTENDS FROM ALABAMA UP THROUGH EASTERN MIDDLE TENNESSEE INTO KENTUCKY. H-TRIPLE-R CONTINUES TO DEVELOP THIS ACTIVITY ALONG AND JUST WEST OF THE PLATEAU AS WE GO THROUGH THE REMAINDER OF THE OVERNIGHT. KEPT THE HIGHER POPS TODAY ACROSS SOUTHERN AND EASTERN AREAS OF THE MID STATE. AS FOR SEVERE THREAT. MUCH LIKE YESTERDAY AS A WARM MOIST AIRMASS REMAINS IN PLACE TODAY SO WITH STRONG DAYTIME HEATING AND DEWPOINTS IN THE 60S CREATING SUFFICIENT INSTABILITY FOR A FEW STRONG TO ISOLATED SEVERE STORMS. ONE THING I DID NOTICE ON LATEST RUC LOOP ARE COLDER TEMPERATURES ALOFT (500 MBAR) BEING ADVECTED INTO OUR AREA. THIS WILL ACT TO STEEPEN LAPSE RATES WHICH WILL LEAD TO GREATER INSTABILITY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CDT SUN MAY 31 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 510 AM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FEW ISOLATED STRONG THUNDERSTORMS...WITH HEAVY DOWNPOURS...ARE POSSIBLE TODAY AND THIS EVENING. STRONG GUSTY WIND AND LOCALIZED PONDING OF WATER IN LOW LYING AREAS IS VERY POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 AM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 SW GREENBRIER 36.40N 86.83W
05/30/2015 ROBERTSON TN FACEBOOK
PICTURE OF LARGE 50 YEAR OLD MAPLE TREE DOWNED. NO
OTHER DAMAGE IN IMMEDIATE VICINITY...BUT OTHER LARGE
TREES WERE DOWNED NEAR GREENBRIER.
&&
EVENT NUMBER OHX1500529
JACKSONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
809 AM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 7 NNW CENTERVILLE 35.89N 87.50W
05/30/2015 HICKMAN TN PUBLIC
TREES DOWN OVER HIGHWAY 48N IN NUNNELLY.
0445 PM TSTM WND DMG 6 S DICKSON 35.99N 87.38W
05/30/2015 DICKSON TN TWITTER
2 TREES DOWN AND POWER LINES DOWNED AT MISSIONARY RIDGE
IN BON AQUA.
0513 PM TSTM WND DMG 6 NE CLARKSVILLE 36.62N 87.27W
05/30/2015 MONTGOMERY TN EMERGENCY MNGR
5 POWER POLES SNAPPED WITH POWER LINES TRAPPING
VEHICLES ON HIGHWAY 79 NORTH LOCATED 1 MILE NORTH OF
EXIT 4 ON INTERSTATE 24. BUSINESS IN INDUSTRIAL PARK HAD
60K SQ FT RIPPED OFF.
0645 PM TSTM WND DMG 2 SW GREENBRIER 36.40N 86.83W
05/30/2015 ROBERTSON TN FACEBOOK
PICTURE OF LARGE 50 YEAR OLD MAPLE TREE DOWNED. NO
OTHER DAMAGE IN IMMEDIATE VICINITY...BUT OTHER LARGE
TREES WERE DOWNED NEAR GREENBRIER.
&&
EVENT NUMBER OHX1500526 OHX1500528 OHX1500527 OHX1500529
JACKSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT SUN MAY 31 2015
TNZ025-057-311845-
DICKSON-HICKMAN-
115 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND HICKMAN COUNTIES...
AT 115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...NUNNELLY...LYLES AND
BON AQUA.
SMALL HAIL...WINDS AROUND 50 MPH...HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LAT...LON 3585 8769 3599 8750 3595 8721 3570 8737
3566 8751 3575 8772
31SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT SUN MAY 31 2015
TNZ024-056-057-311900-
HICKMAN-HUMPHREYS-PERRY-
125 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...HUMPHREYS AND PERRY
COUNTIES...
AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARSONS...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK.
NICKEL SIZE HAIL...WINDS AROUND 50 MPH...HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED
WITH THIS STORM.
LAT...LON 3576 8799 3583 8798 3588 8794 3589 8793
3588 8771 3566 8774 3557 8802 3561 8804
3568 8802 3572 8804
31SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT SUN MAY 31 2015
TNZ057-060-311900-
HICKMAN-MAURY-
138 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HICKMAN AND MAURY
COUNTIES...
AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PRIMM SPRINGS.
SMALL HAIL...WINDS AROUND 50 MPH...HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LAT...LON 3596 8722 3595 8720 3580 8722 3573 8724
3571 8726 3566 8736 3570 8739
31The Nashville radar (KOHX), 85 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
4 flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported 7 miles east of Centerville near the Littlelot community.
Reports from Facebook indicates street signs and 2-4 inch diameter tree limbs were blown down in the Brentmeade Drive area of northern Murfreesboro.
Minor flooding of Coles Ferry Pike and Hancock Lane was reported.
Twitter photos and reports indicated minor flooding across areas in and east of Franklin. Water covered several yards and driveways along with a few streets, including east McEwen Drive.
Minor flooding was reported along Highway 41A in Tullahoma. Social media photos indicated the Kroger grocery store parking lot was covered with water with a few cars partially submerged.
Reports from Facebook indicated minor flooding of culverts and streams on the north side of Murfreesboro, including Sinking Creek. Minor flooding was also reported near the Siegel Schools and the V.A. Medical Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569275, 569283, 569277, 569278, 569279, 569281.